Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv+extremely overweight with joint problems
May 7, 2003

i am 46yrs. old weighe270lbs. and 6'1" tall.I have avascular necrosis[a.v.n.]have had one hip replacement three yrs. ago and wwill in the near future will need the other one replaced.I am on a four drud regimen of H.AR.T.medications.Where do I start? I feel terrible very short or breath and weak. I ride an exercise bike but it is not enoughe.Please help.

Response from Mr. Vergel

You say you feel out of breath and weak. Are you taking Zerit, Videx or Hivid? If so, have you got your lactate levels checked for lactic acidosis? Increased lactic acid caused by mitochondrial toxicity generated by nucleoside analogs can cause shortness of breath, fatigue, abdominal pain, and weight loss in some.

What is your height and weight? Have you gotten a BIA test done to find out your body composition?

Start by eliminating sweets from your diet (sodas, anything that contains corn syrup and fructose). Eat lots of vegetables and fruits and plenty of lean protein (meats, nuts, eggs, low fat cheese)

Having avascular necrosis is a very difficult thing, as you well know. You need to talk to a physical therapist that is experienced in hip replacements for him/her to tell you the best exercises.



Previous
Chocolate/sugar craving
Next
Have you ever heard about it?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement